Alert archive / Illinois / Wind Advisories in 2011

Wind Advisory 1, NWS Chicago, IL

April 3, 20115 counties in Illinois; 5 counties in Indiana

NWS Chicago, IL issued this wind advisory at Apr 3, 2011, 12:21 PM CDT for 5 counties in Illinois; 5 counties in Indiana. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2011, 12:21 PM CDT (17:21 UTC)
Expired
Apr 3, 2011, 6:22 PM CDT
In force
6 hr
Issued by
NWS Chicago, IL

Counties Ford County, IL, Grundy County, IL, Iroquois County, IL, Kankakee County, IL, Livingston County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 72 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 424 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1973 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
424 m²/s²
0-3 km storm-relative helicity
597 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

541 
WWUS73 KLOT 031721
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1221 PM CDT SUN APR 3 2011

...VERY WINDY CONDITIONS THIS AFTERNOON...

.DEEPENING LOW PRESSURE WILL MOVE FROM FAR SOUTHWEST MINNESOTA TO
SOUTHWEST WISCONSIN BY THIS EVENING. THE RESULTING STRONG
PRESSURE GRADIENT ACROSS THE REGION WILL RESULT IN GUSTY SOUTHERLY 
WINDS OF 20 TO 35 MPH...WITH GUSTS OVER 45 MPH AT TIMES THROUGH
THIS AFTERNOON.

ILZ021>023-032-033-039-INZ001-002-010-011-019-040000-
/O.NEW.KLOT.WI.Y.0001.110403T1721Z-110404T0000Z/
GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE IN-PORTER-
NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
1221 PM CDT SUN APR 3 2011 /121 PM EDT SUN APR 3 2011/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS
EVENING. 

* TIMING...STRONGEST WINDS WILL OCCUR DURING THE EARLY TO MID
  AFTERNOON HOURS...GRADUALLY DIMINISHING TOWARD EVENING.

* WINDS...SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS OVER 45 MPH
  AT TIMES. 

* IMPACTS...LOOSE ITEMS SUCH AS LAWN FURNITURE AND TRASH
  RECEPTACLES MAY BE BLOWN DOWN. TRAVEL MAY BE DIFFICULT FOR HIGH
  PROFILE VEHICLES ON EAST WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR GUSTS
OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

RATZER
2 follow-up statements
846 
WWUS73 KLOT 032049
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
349 PM CDT SUN APR 3 2011

...VERY WINDY CONDITIONS THROUGH THE REMAINDER OF THE
AFTERNOON...

.DEEPENING LOW PRESSURE MOVING ACROSS NORTHERN IOWA HAS RESULTED
IN STRONG GUSTY SOUTHERLY WINDS ACROSS THE REGION THIS AFTERNOON. 
WINDS WILL BEGIN TO SLOWLY DECREASE ACROSS THE AREA LATE THIS
AFTERNOON...THOUGH OCCASIONAL GUSTS BETWEEN 35 AND 45 MPH CAN
STILL BE EXPECTED BEFORE SUNSET.

ILZ021>023-032-033-039-INZ001-002-010-011-019-040000-
/O.CON.KLOT.WI.Y.0001.000000T0000Z-110404T0000Z/
GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE IN-PORTER-
NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
349 PM CDT SUN APR 3 2011 /449 PM EDT SUN APR 3 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /8 PM EDT/ THIS
EVENING. 

* TIMING...STRONGEST WINDS WILL OCCUR DURING THE REMAINING LATE
  AFTERNOON HOURS...THEN WILL GRADUALLY DIMINISH TOWARD EVENING.

* WINDS...SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH
  AT TIMES.

* IMPACTS...LOOSE ITEMS SUCH AS LAWN FURNITURE AND TRASH 
  RECEPTACLES MAY BE BLOWN DOWN. TRAVEL MAY BE DIFFICULT FOR 
  HIGH PROFILE VEHICLES ON EAST WEST ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR
GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RATZER
308 
WWUS73 KLOT 032322
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
622 PM CDT SUN APR 3 2011

...WIND ADVISORY CANCELLED...

ILZ021>023-032-033-039-INZ001-002-010-011-019-040030-
/O.CAN.KLOT.WI.Y.0001.000000T0000Z-110404T0000Z/
GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-LAKE IN-PORTER-
NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
622 PM CDT SUN APR 3 2011 /722 PM EDT SUN APR 3 2011/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DIMINISHED SOMEWHAT SINCE EARLIER THIS AFTERNOON. SOUTH
TO SOUTHWEST WINDS WILL CONTINUE TO GUST UP TO 30 MPH AT TIMES THIS
EVENING...BUT WILL REMAIN BELOW ADVISORY CRITERIA. THEREFORE THE
WIND ADVISORY HAS BEEN CANCELLED.

$$

RATZER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Apr 3, 11:35 AM CDT, 46 minutes earlier.

Area forecast discussion, Apr 3, 11:35 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1135 AM CDT SUN APR 3 2011

.DISCUSSION...
1135 AM CDT

SURFACE LOW ANALYZED ALONG NORTHWEST IA/MN BORDER THIS MORNING...
WITH WARM FRONT EXTENDING SOUTHEAST INTO WESTERN/CENTRAL IL. THIS
WARM FRONT IS EXPECTED TO LIFT STEADILY NORTHEAST ACROSS THE
FORECAST AREA THIS AFTERNOON AS LOW DEVELOPS EASTWARD ACROSS
SOUTHERN MN AND REACHES SOUTHWEST WI BY THIS EVENING. TOUNGUE OF
VERY WARM/MOIST HIGH THETA-E AIR IN WARM SECTOR WITH TEMPS IN THE
70S AND SURFACE DEW POINTS IN THE UPPER 50S TO LOWER 60S SUGGEST
INSTABILITY SHOULD BE ON THE INCREASE...HOWEVER MORNING SOUNDINGS
FROM UPSTREAM LOCALES INDICATE VERY PRONOUNCED ELEVATED MIXED
LAYER WHICH SHOULD PROVIDE AN EFFECTIVE CAP FOR ANY SURFACE BASED
CONVECTION HERE THIS AFTERNOON. CURRENT SHOWERS/THUNDERSTORMS
ACROSS WISCONSIN APPEAR TO BE TIED TO ELEVATED WARM FRONTAL
BOUNDARY AND NOSE OF 50-60 KNOT LOW LEVEL JET...WITH A FEW
SHOWERS ALSO TRYING TO DEVELOP ACROSS NORTHERN IL. WOULD EXPECT
THIS TO MOVE OFF TO THE EAST/NORTHEAST IN THE NEXT COUPLE OF HOURS
AS WARM FRONT LIFTS NORTHEAST AND EML SPREADS ACROSS FORECAST AREA
BY EARLY AFTERNOON. CANT RULE OUT A FEW SHOWERS/SPRINKLES IN MOIST
LAYER BENEATH INVERSION THIS AFTERNOON...BUT THINK THEY WILL BE
FEW AND NOT PARTICULARLY IMPRESSIVE. IT APPEARS THAT THUNDERSTORM
DEVELOPMENT LATER TODAY WILL BE FOCUSED TO OUR WEST ALONG THE COLD
FRONT LATE THIS AFTERNOON ACROSS EASTERN IA/MO...WHERE LOW LEVEL
FORCING AND MID LEVEL COOLING DUE HEIGHT FALLS ASSOCIATED WITH
APPROACHING UPPER TROUGH WILL EVENTUALLY HELP BREAK WEAKENING CAP.
SEVERE

OTHER CONCERN IN NEAR TERM IS WITH GUSTY SOUTH/SOUTHEAST WINDS IN
TIGHT SURFACE PRESSURE GRADIENT ASSOCIATED WITH STRONG PRESSURE
FALLS ACROSS THE WESTERN LAKES. LATEST DATA SHOWS 3 HOURLY
PRESSURE FALLS OF NEARLY 7 MB ACROSS NORTHERN IL/WI. THIS HELPING
TO SUPPORT WIND GUSTS IN THE 35-45 MPH RANGE (AND A LITTLE HIGHER
ACROSS ILX AREA). WILL WATCH GUST TRENDS FOR THE NEXT HOUR OR SO
AND MAY GO AHEAD AND ISSUE A WIND ADVISORY IF NEEDED.

RATZER

&&

.PREV DISCUSSION...
401 AM CDT

MAIN FORECAST CONCERNS ARE FOR STRONG...GUSTY WINDS LATER THIS
MORNING AND SEVERE THUNDERSTORM POTENTIAL THIS EVENING AND OVERNIGHT
TONIGHT.

AS STRONG LOW PRESSURE MOVES OUT OF THE NORTHERN PLAINS...TOWARD THE
MIDDLE MISSISSIPPI VALLEY TODAY AND HIGH PRESSURE MOVES OFF THE
SOUTHEAST ATLANTIC COAST...WINDS WILL BE ON THE INCREASE LATER THIS
MORNING.  THE STRONGEST SURFACE WINDS WILL BE OVER THE FAR SOUTHERN
COUNTIES...WHERE WINDS MAY APPROACH WIND ADVISORY CRITERIA OF
SUSTAINED 30 MPH OR 45 MPH GUSTS...AND INDEED THERE COULD BE AN
ISOLATED INCIDENCE OF WINDS APPROACHING THIS LEVEL...WILL HOLD OFF
ON ISSUING AN ADVISORY AT THIS POINT AS THERE IS SOME UNCERTAINTY AS
TO WHETHER WIND SPEEDS WILL REACH THIS LEVEL...WITH THE BETTER
CHANCE FOR ADVISORY LEVEL WINDS TO REMAIN FARTHER SOUTH OVER CENTRAL
ILLINOIS AND INDIANA.

THE CONCERN OF GREATER IMPACT WILL BE THE SEVERE WEATHER POTENTIAL
FOR LATER TODAY AND TONIGHT.  THE TREND WILL BE FOR RAPIDLY
INCREASING LOW LEVEL MOISTURE THROUGH THE DAY TODAY. AS OF 3 AM
THIS MORNING...SFC DEW POINTS WERE STILL ONLY IN THE LOW 30S...WITH
THE WARM...MOIST AIR STILL OVER THE SOUTH HIGH PLAINS. A
STRENGTHENING LOW LEVEL JET WILL QUICKLY DRAW THE WARMER...MOISTER
AIR NORTHWARD AND EXPECT SFC DEW POINTS TO REACH INTO THE MIDDLE TO
UPPER 50S BY LATE THIS AFTERNOON. ALSO...LOW LEVEL WINDS WILL
SLOWLY VEER FROM ESELY TO SLY BY EARLY AFTERNOON WHILE A STRONG
LOW LEVEL SWLY JET OF 55-60KT DEVELOPS BY EARLY AFTERNOON. THE
MAIN LIMITING FACTOR IN PREVENTING AN EARLY CONVECTIVE OUTBREAK
WILL WILL BE A STRONG CAPPING INVERSION DEVELOPING BY EARLY
AFTERNOON WITH AN ELEVATED MIXED LAYER MOVING OVER THE REGION.
MODEL SOUNDINGS INDICATE THIS ELEVATED INVERSION BREAKING BY
AROUND 00Z AS THE SFC COLD FRONT MOVES INTO ERN IOWA. STRONG LOW
LEVEL SHEAR PRESENT AT THE TIME THAT THE INVERSION BREAKS WILL
BRING A CHANCE FOR DISCRETE SUPERCELL DEVELOPMENT EARLY IN THE
PERIOD OF SEVERE CONVECTIVE POTENTIAL. AT THIS POINT...LARGE HAIL
WILL BE THE MAIN THREAT WITH TORNADO DEVELOPMENT A POSSIBILITY.

THROUGH THE LATE EVENING AND OVERNIGHT...CONVECTIVE MODE SHOULD
EVOLVE INTO MORE LINEAR CONVECTION ALIGNING ALONG AND AHEAD OF THE
COLD FRONT AS IT TRACKS EWD ACROSS THE CWA. AT THIS POINT...THE
SEVERE POTENTIAL WILL TRANSITION TO STRONG...DAMAGING STRAIGHT
LINE WINDS...THOUGH LARGE HAIL WILL REMAIN A POSSIBILITY. HEAVY
RAIN POTENTIAL WILL SIGNIFICANTLY INCREASE THROUGH THE NIGHT AS
MODEL SOUNDINGS... PARTICULARLY THE NAM12 INDICATE PW VALUES
RISING TO IN EXCESS OF 1.5 INCHES TONIGHT. WHILE THE MAIN SFC LOW
SHOULD BE STEADILY PROGRESSIVE ACROSS THE MIDDLE MISSISSIPPI
VALLEY AND INTO LOWER MICHIGAN TONIGHT...SFC WAVE DEVELOPMENT
ALONG THE COLD FRONT FARTHER SOUTH MAY INHIBIT THE EWD
PROGRESSION OF THE FRONT...ENHANCING THE LOCALLY HEAVY RAIN
POTENTIAL. HAVE INCREASED AREAL AVERAGE QPF OVER THE CWA...WITH
AMOUNTS OF 1.0 TO 1.5 INCHES SOUTH AND EAST OF A LINE FROM CHICAGO
TO MENDOTA. LOCALLY HIGHER AMOUNTS WILL ALSO BE POSSIBLE...SO THE
POSSIBILITY FOR FLASH FLOODING WILL ALSO NEED TO BE
MONITORED...ESPECIALLY OVER THE SERN PORTIONS OF THE CWA.

SOME LINGERING SHOWERS AND THUNDERSTORMS MAY STILL BE POSSIBLE OVER
THE FAR SOUTHEASTERN PORTIONS OF THE CWA THROUGH MONDAY MORNING.
THE COLD FRONT SHOULD FINALLY PUSH TO THE EAST...THOUGH STRONG
CYCLONIC FLOW ALOFT AS THE MAIN UPPER TROUGH MOVES THOUGH THE REGION
WILL KEEP A CHANCE FOR INSTABILITY SHOWERS OVER NORTHERN ILLINOIS AND
NORTHWESTERN INDIANA THROUGH THE REST OF THE DAY MONDAY.

THE REMAINDER OF THE SHORT TERM PERIOD AND INTO THE LONGER TERM
PERIOD SHOULD BE RATHER QUIET AS UPPER RIDGING BUILDS ACROSS THE
CENTRAL CONUS TUESDAY AND WEDNESDAY.  MORE ZONAL FLOW ALOFT IS
EXPECTED TO SET UP BY WEDNESDAY.  THE NEXT CHANCE FOR PCPN IS
SETTING UP FOR THURSDAY AS A SERIES OF WEAK SHORTWAVES MOVE THROUGH
THE MIDWEST AS THE UPPER RIDGING PUSHES OF TO THE EAST AND TROUGHING
DEEPENS OVER THE WEST COAST.  CONSIDERABLE MODEL DISAGREEMENT
DEVELOPS BY FRIDAY PARTICULARLY WITH SHORT WAVE ENERGY EJECTING OUT
OF THE WRN TROUGH AND INTO THE UPPER MIDWEST.  HAVE GENERALLY
TRENDED CLOSER TO THE ECMWF SOLUTION BY THIS POINT WHICH IS MORE
CONSISTENTLY PROGRESSIVE THAN THE GFS.  REGARDLESS OF THE EXACT
SMALL SCALE DETAILS OF THE LONG RANGE MODEL SOLUTIONS...THE TREND
FOR THE EXTENDED PERIOD SHOULD BE FOR WARMER...WET CONDITIONS.  BY
FRIDAY AND SATURDAY...WE MAY EVEN SEE TEMPERATURES IN THE LOW 70S.

KREIN

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 15Z...

* HIGH WINDS TODAY
* CIGS LOWERING MIDDAY FOLLOWING SHOWERS
* ISOLATED EMBEDDED THUNDER POTENTIAL THROUGH MIDDAY
* POWERFUL THUNDERSTORMS DEVELOPING THIS EVENING
* TIMING THE BEST POTENTIAL FOR CONVECTION THIS EVENING

KJB

//DISCUSSION...UPDATED 12Z...

ACTIVE WEATHER DAY EVOLVING WITH STRONG ISENTROPIC LIFT MOVING
ACROSS THE AREA THIS MORNING AHEAD OF A WARM FRONT. STRONG WARM
AIR AND MOISTURE FEEDING NORTHWARD VIA LOW LEVEL JET STREAM
SETTING THE STAGE FOR SHOWERS ACROSS THE AREA ESPECIALLY ALONG AND
NORTH OF THE IL-WI STATE LINE. SHORT TERM MODELS INDICATING
INCREASED ELEVATED INSTABILITY LATE MORNING BEFORE CAP STRENGTHENS
MAY ALLOW FOR LATE MORNING FLAIR UP OF SHOWERS AND MAYBE ISOLATED
EMBEDDED THUNDER ACROSS NORTH CENTRAL AND NE IL.

SURFACE WINDS WILL INCREASE DRAMATICALLY 12Z-14Z AS DIURNAL MIXING
COMBINED WITH RAPIDLY TIGHTENING GRADIENT AND LARGE PRESSURE FALLS
TO OUR WEST JOIN FORCES. WINDS JUST ABOVE THE SURFACE ALREADY
GUSTING OVER 30 KTS AND WOULD EXPECT GOOD PERCENTAGE OF THIS TO BE
OCCASIONALLY MIXING TO THE SURFACE BY 14Z.

BEST ATMOSPHERIC ASCENT MOVES NORTH AND EAST OF THE AREA BY EARLY
AFTERNOON BUT EXPECT LOWERING OF CIGS DUE TO SHOWERS TO BE LEFT IN
ITS WAKE. EXACT HEIGHT OF CIGS VERY UNCERTAIN HOWEVER AS GUIDANCE
CONTINUES TO SUGGEST MVFR OR WORSE BUT THIS SEEMS UNREASONABLE
GIVEN PROXIMITY OF WARM SECTOR AND SYNOPTIC SET UP. WITH WARM
SECTOR IN PLACE AND ATMOSPHERIC CAP OVERHEAD... EXPECT MOST OF THE
AFTERNOON TO BE DRY.

COLD FRONT APPROACHES FROM THE WEST AND CAP WEAKENS ALLOWING FOR
EXPLOSIVE THUNDERSTORM DEVELOPMENT THIS EVENING IN HIGHLY SHEARED
ENVIRONMENT WITH GOOD DYNAMIC FORCING AND MODEST INSTABILITY. BEST
CHANCE FOR START TIME OF THUNDER AT ORD AND MDW STILL APPEARS TO
BE BETWEEN 02Z-04Z.

ED F

//ORD AND MDW CONFIDENCE...UPDATED 15Z...

* LOW CONFIDENCE OF ISOLATED EMBEDDED THUNDER IMPACTING TERMINAL
  SITES LATE THIS MORNING
* MEDIUM CONFIDENCE IN PATCHY RAIN SHOWERS/SPRINKLES THIS MORNING
* HIGH CONFIDENCE IN WINDS REMAINING GUSTY THROUGH THE DAY.
* LOW CONFIDENCE IN TIMING AND HEIGHTS OF CIGS LOWERING WITH
  SHOWERS LATE THIS MORNING INTO EARLY AFTERNOON.
* HIGH CONFIDENCE OF THUNDERSTORMS DEVELOPING THIS EVENING.
* LOW TO MEDIUM CONFIDENCE ON TIMING OF CONVECTION TONIGHT.

KJB

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT...MVFR BECOMING VFR. WINDY.

TUESDAY...VFR. WINDS DIMINISHING.

WEDNESDAY...VFR.

THURSDAY...POSSIBLE MVFR DUE TO RAIN.

FRIDAY...VFR BUT CHANCE OF SOWERS.

SATURDAY...VFR BUT CHANCE OF SHOWERS.

ED F

&&

.MARINE...
335 AM CDT

A DEPARTING RIDGE OF HIGH PRESSURE OVER THE EASTERN GREAT LAKES
WILL MAKE WAY FOR A RAPIDLY TIGHTENING PRESSURE GRADIENT AHEAD OF
A STRONG LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS. THIS LOW
WILL MOVE EAST REACHING THE WEST SHORE OF LAKE MICHIGAN NEAR
MILWAUKEE BY MIDNIGHT TONIGHT. STRONG SOUTHERLY FLOW WILL DEVELOP
OUT AHEAD OF THE LOW TODAY WITH WINDS GUSTING TO AROUND 30 KT
DESPITE THE WARMER AIR FLOWING OVER THE RELATIVELY COLDER LAKE
RESULTING IN A VERY STABLE LAYER OVER THE WATER. THIS STABLE
PROFILE GENERALLY INHIBITS MIXING OF HIGHER MOMENTUM AIR ALOFT
DOWN TO THE SURFACE. HENCE WINDS EVEN JUST 300-500 FT ABOVE THE
LAKE SURFACE WILL SEE GUSTS AROUND 35-40 KT.

AS THE LOW CROSSES THE LAKE OVERNIGHT TONIGHT AND MOVES INTO LOWER
MICHIGAN MONDAY... WINDS WILL PICK UP SIGNIFICANTLY AGAIN AS COLD
AIR SURGES SOUTHWARD INTO THE AREA. BETTER MIXING AS A RESULT OF
A MORE UNSTABLE PROFILE BROUGHT ABOUT DUE TO THE COLDER AIR WILL
PUSH WINDS WELL INTO GALE FORCE RANGE BY MIDDAY MONDAY WITH GALES
LASTING INTO TUESDAY. HIGH PRESSURE RIDING BACK INTO THE LAKE BY
TUESDAY AFTERNOON WILL CAUSE WINDS TO SLACKEN JUST AS QUICKLY WITH
LIGHTER WINDS ACROSS THE LAKE LASTING WEDNESDAY INTO THURSDAY.

ED F

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-LMZ742-
     LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-
     LMZ874-LMZ876-LMZ878 UNTIL 10 PM SUNDAY.

     GALE WATCH...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...11 AM MONDAY TO 2 PM
     TUESDAY.

&&
Hazardous weather outlook, Apr 3, 11:15 AM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1115 AM CDT SUN APR 3 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
041015-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1115 AM CDT SUN APR 3 2011 /606 AM EDT SUN APR 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...A FEW MAY PRODUCE:
  HAIL TO ONE INCH
  STRONG DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
  LOCALLY HEAVY RAINFALL.
  ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATE AFTERNOON
  HOURS ALONG A COLD FRONT ACROSS EASTERN IOWA. THUNDERSTORMS ARE
  EXPECTED TO INCREASE IN COVERAGE AND SPREAD INTO NORTHERN ILLINOIS
  DURING THE EARLY TO MID EVENING HOURS...AND INTO NORTHWEST INDIANA
  DURING THE LATE EVENING AND OVERNIGHT HOURS. THE GREATEST
  POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE ACROSS PORTIONS OF
  NORTH CENTRAL ILLINOIS EARLY THIS EVENING.

  DISCUSSION:

AN AREA OF LOW PRESSURE OVER NORTHWEST IOWA THIS MORNING WILL MOVE
TO NEAR LACROSSE WISCONSIN BY THIS EVENING...AND EAST INTO LOWER
MICHIGAN BY EARLY MONDAY MORNING. VERY WARM MOIST AIR WILL SPREAD
NORTH INTO THE OUTLOOK AREA THIS AFTERNOON AS A WARM FRONT LIFTS
NORTHEAST ACROSS THE AREA AHEAD OF THE LOW...THOUGH THUNDERSTORM
POTENTIAL WILL BE RATHER LIMITED DUE TO VERY WARM AIR ALOFT. AS THE
LOW MOVES ACROSS WISCONSIN THIS EVENING...THUNDERSTORMS WILL LIKELY
DEVELOP ALONG AND AHEAD OF THE TRAILING COLD FRONT ACROSS PORTIONS
OF EASTERN IOWA AND NORTHEAST MISSOURI DUE TO LIFT ALONG THE COLD
FRONT AND COOLING OF AIR ALOFT CAUSED BY THE APPROACH OF AN UPPER
LEVEL DISTURBANCE FROM THE WEST. THESE THUNDERSTORMS WILL LIKELY
MOVE EAST INTO NORTHERN ILLINOIS DURING THE EARLY EVENING HOURS AND
ACROSS THE REMAINDER OF THE OUTLOOK AREA DURING THE REMAINDER OF THE
EVENING AND EARLY OVERNIGHT HOURS.

THUNDERSTORMS MAY BECOME SEVERE ALONG THE FRONT LATE THIS AFTERNOON
AND THIS EVENING...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS
AND ISOLATED TORNADOES. THE GREATEST POTENTIAL FOR SIGNIFICANT
SEVERE WEATHER IS EXPECTED TO BE ACROSS WESTERN PORTIONS OF THE
OUTLOOK AREA...PARTICULARLY PORTIONS OF WESTERN AND NORTH CENTRAL
ILLINOIS...WHERE LOW LEVEL INSTABILITY WILL BE HIGHEST. AS
INSTABILITY DECREASES DUE TO NIGHTTIME COOLING...THE STORMS WILL
LIKELY PUSH EAST AS A SQUALL LINE WITH THE MAIN THREAT BEING
DAMAGING WINDS. LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES WILL ALSO BE
POSSIBLE WITH THESE STORMS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL LINGER OVER NORTHWESTERN INDIANA AND EAST
CENTRAL ILLINOIS THROUGH MONDAY MORNING. HOWEVER...STORMS SHOULD
BEGIN TO WEAKEN BY THIS TIME AND THE SEVERE THUNDERSTORM POTENTIAL
WILL BE LOW.

HEAVY RAINFALL FROM SUNDAY NIGHT AND INTO MONDAY MORNING MAY LEAD
TO SIGNIFICANT RISES ON AREA RIVERS AND STREAMS. RIVERS WILL
NEED TO BE MONITORED FOR POSSIBLE FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND THROUGH THE
NIGHT TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-041015-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1115 AM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINDS MAY OCCASIONALLY GUST TO GALE FORCE FROM THE SOUTHEAST THIS
AFTERNOON. THESE STRONG WINDS AND RESULTING HIGH WAVES WILL BE
HAZARDOUS TO SMALL CRAFT. WINDS WILL DIMINISH THIS EVENING...
HOWEVER THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NEARSHORE
WATERS TONIGHT WHICH MAY PRODUCE LOCALLY STRONG AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-041015-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1115 AM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOUTHEAST WINDS MAY GUST TO GALE FORCE THIS AFTERNOON.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON MAINLY ON
CENTRAL LAKE MICHIGAN. THUNDERSTORMS ARE LIKELY ACROSS MUCH OF
THE SOUTHERN TWO THIRDS OF THE LAKE TONIGHT. SOME THUNDERSTORMS MAY
PRODUCE STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NORTHWEST TO WEST GALE FORCE WINDS ARE POSSIBLE FROM MONDAY
MORNING THROUGH TUESDAY AFTERNOON OVER ALL OF THE OPEN WATERS OF
LAKE MICHIGAN.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:12 AM CDTGale WatchLOT24 hr
Apr 3, 11:20 AM CDTGale WarningLOT10 hr

Nearby

Wind Advisories in Illinois, 2011Wind Advisories in Indiana, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.